Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Wakefield, VA

March 4, 2008Goochland County, Powhatan County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 4, 2008, 8:09 PM EST for Goochland County, Powhatan County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 8:09 PM EST (01:09 UTC)
Expired
Mar 4, 2008, 8:38 PM EST
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Goochland County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 5:53 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 6:16 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 4, 6:16 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EST TUE MAR 4 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM KENTUCKY NORTHEAST INTO SOUTHERN NEW
YORK TONIGHT INTO WEDNESDAY MORNING...PULLING A COLD FRONT
ACROSS THE AREA. HIGH PRESSURE WILL BUILD BACK INTO THE SOUTHEAST
AND MID ATLANTIC STATES WEDNESDAY AFTERNOON THROUGH THURSDAY.
ANOTHER LOW PRESSURE AREA WILL TRACK NORTHEAST UP THE EASTERN
SEABOARD FRIDAY AFTERNOON INTO SATURDAY. HIGH PRESSURE WILL RETURN
FOR LATER SATURDAY THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED SUITE OF PRODUCTS TO REFLECT TOR WATCH #99 THRU 08Z. NOTE
THAT THE 3 SW CNTYS (P EDWARD / LUNENBURG AND MECKLENBURG) THAT
WERE IN WATCH #98 WERE ADDED TO WATCH #99. XPCT LINE OF STRNG TO
SVR TSTRMS WILL CONT TO MOVE E THRU EVE HRS. DESPITE LINE MOVMNT
RTHR SLOW TO THE E...INDIVIDUAL CELLS ZIPPING N AT 40 MPH.

LO PRES WAS OVR KY LATE THIS AFTN WITH A TRAILING COLD FRNT
EXTENDING S THRU ERN TN INTO NW GA. AREA OF SHRAS/EMBEDDED TSRAS
WELL IN ADVANCE OF COLD FRNT ASSOC WITH THETA-E RDGING...WHICH
WILL SHIFT ENE THIS EVENG THRU ERLY WED MORNG. BEHIND THIS FIRST
AREA OF PCPN...THERE IS A LINE OF TSRAS RIGHT WITH ACTUAL COLD
FRNT. WNDS WILL INCRS ACRS THE REGION TNGT AHEAD OF COLD FRNT...AS
LO PRES INTENSIFIES AS IT TRACKS NE TWD PA. SO...COMBINED WITH
SOME VERTICAL WND SHEAR AND HI THETA-E AIR...ANY SHRAS OR TSRAS CUD
PRODUCE STRNG GUSTY WNDS AND HEAVY RAINFALL...ESPLY OVR SE VA AND
NE NC. THE BEST CHC FOR DAMAGING WNDS OR AN ISLTD TORNADO WILL BE
ACRS NE NC. SHRAS/TSRAS SHUD MOVE E OF THE ENTIRE AREA BY 10Z.
TEMPS WILL REMAIN VRY MILD THRU THIS EVENG UNTIL SIGNIFICANT
RAINFALL ARRIVES...THEN DROP OFF INTO THE 50S TWD DAYBREAK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL PUSH OFF THE CST WED MORNG...WITH MSTLY SNY AND RATHER
MILD CONDS EXPECTED FOR THE REMAINDER OF THE DAY. MAX TEMPS WILL
BE IN THE UPR 50S TO MID 60S. SFC HI SLIDES OVERHEAD FOR LATER WED
THRU THU...WITH GENERALLY MSTLY CLR WX. MAX TEMPS ON THU WILL BE
IN THE MID 50S TO MID 60S. LO PRES MAY BE DEVELOPING IN THE GULF
OF MEXICO THU NGT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ONCE AGAIN GFS HAVING PROBLEMS AROUND DAY 4-6 WITH TRACK OF THE
CENTER SURFACE LOWS OVER THE ERN THIRD OF THE STATES. ECMWF WELL
TO THE WNW OF THIS TRACK 00Z SAT AND HAS LITTLE TO NO COASTAL
DVLPMNT. MODEL ALSO SHOWS H70 LOW PROGGED TO BE OVER OH/TN VLY AND
LOOKING AT LATEST NAM/SREF HINTING/TRENDING AT ECMWF SOLN...SO WILL
FOLLOW CLOSER TO ECMWF SOLN. THEREFORE...HAVE RAISED TEMPS ON SAT
WITH BETTER CHANCE THAT SOME PORTIONS OF THE REGION WILL GET INTO
THE WARM SECTOR AS SFC LOW TRACKS FURTHER INLAND AND LESS OF A
COASTAL SOLN TO PAN OUT (TIME WILL TELL). DISREGARDED MEX/MEN
NUMBERS AS THEY WERE 10-15 DEGREES OFF ON DAY 5-6 FOR YSTDY/TDY
MAX TEMPS AND THINK TREND WILL LIKELY HAPPEN ONCE AGAIN. H85
HEIGHTS ON ECMWF RANGE IN THE 10-13 DEGREE C...WHILE THE GFS -2 TO
5 ABV C. WITH THAT IN MIND...H100-85 THICKNESS WOULD SUPPORT UPR
60S/LOW 70S WHILE GFS MAINLY WOULD SUPPORT ONLY LOW-MID 50S.
INTERESTING TO SAY THE LEAST...QUITE A CONTRAST. WILL RAISE TEMPS
INTO THE UPR 50S/LOW 60S WITH WNW TRACK OF SFC LOW ONCE AGAIN
ANTICIPATED...WITH PLENTY OF TIME TO BUMP UP TEMPS FURTHER IF/WHEN
NEEDED.

COOLING DOWN BEHIND FRONTAL PASS LATE WKND INTO EARLY NEXT WEEK TO
NEAR NORMAL TEMPS FOR THIS TIME OF YEAR.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
GSTY SSW WNDS CONTG INTO TNGT...B4 SHIFTING TO WSW FOR LT
TNGT/WED. SCT-BKN CLDS (GENLY 3-5 KFT) INLAND ATTM...XPCTD TO MV
TO THE CST NEXT FEW HRS. UPSTREAM IS A SOLID DECK OF LOWER CLOUDS
(MVFR WITH BASES 1.5-2.5KFT). EXPECT MVFR CIGS TO WORK INTO THE
REGION BY LT AFTN/EVE AHD OF APPROACHING CDFNT. SCTD SHRAS POPPING
ACRS CNTRL NC...AND XPCTD TO SPRD NNE THROUGH 00Z...STAYING INLAND
OF CSTL TAFS. XPCT ABT AN 8 HR PD OF MVFR CONDITIONS
TONIGHT...PTNTLLY IFR IN HVY RA FM SHRAS/SCTD TSTMS (PSBL WND
GSTS TO 50 KT). CONDITIONS WILL IMPROVE QUICKLY FOLLOWING THE
FRONTAL PASSAGE EARLY WED MORNING. VFR CONDITIONS WILL THEN
PREVAIL THROUGH LATE IN THE WEEK...BEFORE THE NEXT LOW PRESSURE
SYSTEM IMPACTS THE MID ATLC REGION FRI INTO SAT MRNG.

&&

.MARINE...
S FLOW WILL CONTINUE TO PICK UP IN ADVANCE OF THE LOW PRESSURE
SYSTEM/ASSCD COLD FRONT. GRADIENT FLOW BY EVENING APPEARS STRONG
ENOUGH TO WARRANT GALE WARNNGS (DESPITE THE STRONG STABILITY OVER
THE WATERS)...AS FREQUENT GUSTS TO NEAR 40 KTS ARE EXPECTED EVEN AT
THE WATER SFC. PROLONGED PERIOD OF STRONG SRLY FLOW WILL BUILD SEAS
OVER THE CST WATERS...WITH 10+ FT SEAS PSBL AFTER MIDNIGHT ESP
NEAR/TOWARDS 20 NM OUT.

GALE FORCE CONDITIONS WILL SUBSIDE QUICKLY FOLLOWING THE PASSAGE
OF THE COLD FRONT. ONLY SCAS (AT BEST) ARE ANTICIPATED BEHIND THE
FRONT...GIVEN THE WEAK LLVL CAA AND THUS MINIMAL INSTBY GENERATED
OVER THE WATERS. THIS AS WEAK HIGH PRESSURE BUILDS IN FAIRLY QUICKLY
FROM THE WEST ON WED. THE NEXT LOW PRESSURE SYSTEM EXPECTED TO MOVE
INTO THE MID ATLC REGION ON SAT AND WILL BRING ANOTHER ROUND OF SCA
CONDITIONS FROM LATE FRI INTO SAT...THOUGH AT THIS POINT GALES ARE
NOT ANTICIPATED.

BOATERS/MARINERS SHOULD CONTINUE TO MONITOR THEIR WEATHER RADIO FOR
RAPIDLY CHANGING CONDITIONS THIS EVENING AND INTO THE OVERNIGHT
HOURS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ630>633-656-658.
     GALE WARNING UNTIL 9 AM EST WEDNESDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG
NEAR TERM...MPR/TMG
SHORT TERM...TMG
LONG TERM...CCW
AVIATION...ALB
MARINE...CCW
Hazardous weather outlook, Mar 4, 5:58 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EST TUE MAR 4 2008

ANZ650-652-654-052300-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
558 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 50 KNOTS WITH ANY STORM THAT DEVELOPS DURING THIS TIME
FRAME. WATERSPOUTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>025-VAZ099-100-052300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
558 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT...

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME
FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ012>017-030>032-102-VAZ048-049-060>098-052300-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
558 PM EST TUE MAR 4 2008

...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME
FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630>633-656-658-052300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
558 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   GALE WARNING

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE COASTAL WATERS EARLY WEDNESDAY MORNING. THE PRIMARY THREAT
FROM THIS LINE WILL BE DAMAGING WINDS IN EXCESS OF 50 KNOTS.
WATERSPOUTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WAMSLEY

In the hours before

Special weather statement, Mar 4, 4:11 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EST TUE MAR 4 2008

VAZ049-062-063-068>071-042215-
AMELIA VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA
VA-POWHATAN VA-
411 PM EST TUE MAR 4 2008

...SHOWERS WITH MODERATE TO HEAVY RAINFALL MOVING NORTHWARD...

AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF AMELIA COURTHOUSE...OR ABOUT 8
MILES EAST OF CREWE...MOVING NORTHEAST AT 60 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHULA AT 420 PM EST...PILKINTON AT 425 PM
EST...GENITO AT 430 PM EST...FLAT ROCK AT 435 PM EST...SABOT AT 440
PM EST...JOHNSONS SPRINGS AT 445 PM EST.

WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

WAMSLEY
Special weather statement, Mar 4, 4:37 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EST TUE MAR 4 2008

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-061>064-067>100-
050600-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
GOOCHLAND...ASHLAND...CREWE...COLONIAL HEIGHTS...RICHMOND...
TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...
WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS...
HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
437 PM EST TUE MAR 4 2008

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD
THE REGION FROM WEST TO EAST TONIGHT AS A COLD FRONT CROSSES THE
REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO
POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE
THIS EVENING WEST OF INTERSTATE 95 AND LATE EVENING THROUGH 4 AM
EAST OF INTERSTATE 95.

IN ADDITION...LOCALLY HEAVY RAINFALL COULD RESULT IN PONDING OF
WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN FLOOD PRONE URBAN
AREAS.

44
Special weather statement, Mar 4, 4:55 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EST TUE MAR 4 2008

VAZ049-061>064-069-071-042300-
CAROLINE VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA
VA-POWHATAN VA-
455 PM EST TUE MAR 4 2008

...SHOWERS WITH MODERATE TO HEAVY RAINFALL MOVING NORTHWARD...

AT 455 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF TUCKAHOE...MOVING NORTHEAST AT 50
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CENTERVILLE AT 500 PM
EST...ROCKVILLE AT 505 PM EST...GOODALL AT 510 PM EST...OLIVER AT 515
PM EST...NOEL AT 520 PM EST...GOLANSVILLE AT 525 PM EST.

WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

WAMSLEY
Special weather statement, Mar 4, 6:36 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EST TUE MAR 4 2008

VAZ048-049-060>064-068>071-050030-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA
VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-PRINCE
EDWARD VA-
636 PM EST TUE MAR 4 2008

...THUNDERSTORMS MOVING ACROSS THE VIRGINIA PIEDMONT...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM 12 MILES NORTHWEST
OF LOUISA TO 21 MILES SOUTHWEST OF POWHATAN...OR FROM 12 MILES
NORTHWEST OF LOUISA TO 9 MILES SOUTH OF CUMBERLAND...MOVING
NORTHEAST AT 40 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR...
  LOUISA AROUND 645 PM EST...
  MINERAL AROUND 650 PM EST...
  POWHATAN AROUND 700 PM EST...
  MOSELEY AROUND 705 PM EST...
  TUCKAHOE AROUND 725 PM EST...

EXPECT LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 45 MPH IN THE PATH
OF ANY THUNDERSTORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AND FLOOD PRONE AREAS.

44
Special weather statement, Mar 4, 7:37 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EST TUE MAR 4 2008

VAZ067-050130-
NOTTOWAY VA-
737 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN NOTTOWAY COUNTY...

AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CREWE...OR ABOUT 6 MILES
NORTH OF VICTORIA...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR NOTTOWAY...AND...CREWE AT 745 PM EST...
FERGUSONVILLE AT 750 PM EST...CLAY STORE...AND...SPAINVILLE AT 755 PM
EST.

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM.

WAMSLEY
Special weather statement, Mar 4, 7:47 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EST TUE MAR 4 2008

VAZ068-069-050145-
AMELIA VA-POWHATAN VA-
747 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORM MOVING QUICKLY INTO NORTHEAST...

AT 747 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 10 MILES WEST OF AMELIA COURTHOUSE TO
CREWE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR   AMELIA COURTHOUSE AROUND 800 PM EST...  POWHATAN AROUND 805
PM EST...

WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:23 PM ESTSevere Thunderstorm WarningAKQGreensville, Southampton22 min
Mar 4, 10:07 PM ESTSevere Thunderstorm WarningAKQCumberland, Lunenburg, Mecklenburg, Prince Edward38 min
Mar 4, 10:35 PM ESTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Nottoway25 min
Mar 4, 11:00 PM ESTTornado WarningAKQIsle of Wight, City of Suffolk30 min
Mar 4, 11:52 PM ESTSevere Thunderstorm WarningAKQCaroline, Charles City, Essex, Hanover, Henrico, James City and 4 more23 min
Mar 5, 12:11 AM ESTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex, City of Franklin34 min
Mar 5, 12:45 AM ESTSpecial Marine WarningAKQ45 min
Mar 5, 1:12 AM ESTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more33 min
Mar 5, 1:14 AM ESTSevere Thunderstorm WarningAKQAccomack, Northampton46 min
Mar 5, 1:37 AM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Mar 5, 1:38 AM ESTSpecial Marine WarningAKQ67 min
Mar 5, 3:20 AM ESTSpecial Marine WarningAKQ55 min
Mar 4, 8:57 PM ESTTornado WarningAKQNorthampton33 min
Mar 4, 10:43 PM ESTTornado WarningAKQGates, Hertford32 min
Mar 5, 12:24 AM ESTTornado WarningAKQBertie, Gates, Hertford36 min
Mar 5, 12:35 AM ESTTornado WarningAKQBertie25 min
Mar 5, 1:03 AM ESTSevere Thunderstorm WarningAKQCamden, Chowan, Gates, Pasquotank, Perquimans42 min
Mar 5, 1:11 AM ESTTornado WarningAKQChowan19 min
Mar 5, 1:43 AM ESTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank62 min
Mar 5, 12:55 AM ESTSevere Thunderstorm WarningAKQDorchester, Somerset, Wicomico, Worcester50 min
Mar 5, 1:35 AM ESTSevere Thunderstorm WarningAKQWicomico, Worcester40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.